Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV+/HCV+ CO-INFECTED/TREATMENT AND ALCOHOL
Mar 2, 2004

I've been in HIV meds for 4 mths now. Sustive;Emtriva;Vread and Virex. My liver GGt no's now are over 2000. My NH3 is very high/also protein levels. I'm taking Lactulose to reduce NH3 and reduce animal protein. I still drink alcohol once a week.Lotensin and hidroclortizide for HPTension and Xanax 2 times a day for ansiety. Still working and look good. Is ahs been 10 yrs and firt time my T-cell went down to 211 was last October. Will alcohol once a week cause resistance to HIV drugs? And what other complications will I experience if I don't stop drinking now? How much more can I bear? Pls Help!Thnks!

Response from Dr. Dieterich

For you alcohol is poison! Stop it now! The Liver numbers are very high. You may be taking too much Videx (DDI) if you are taking Viread (tenofovir). With a bad liver I would also ask for a lactate level and if elevated stop the Videx. The elevated liver enzymes are probably from that. After all that is done, you need to talk to someone about treating your HCV! Good luck! DTD



Previous
Tx length, 3a relapser
Next
CDC COULD NOT ANSWER THIS ONE, PLEASE HELP !!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement